MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Catalog Number DR4064
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2026).H11: d2b (lit;dqy).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, after the balloon reached the lesion through the guidewire, the pta balloon was unable to be inflated after the pressure pump continued to pressurize the balloon.It was further reported that the balloon was withdrawn from the body, and after checking the balloon, it was found that the pta balloon was allegedly leaking.Reportedly, the surgeon withdrew the balloon from the patient's body.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado device was returned for evaluation.During visual evaluation, kinks and bends were noted throughout the device.An in-house presto inflation device was used to inflate the balloon, and a leak was noted to the balloon.A backflow was also noted at the inflation lumen.The balloon fibers were stripped and under microscopic observations, a compound rupture was noted.No further testing performed.Therefore, investigation is confirmed for the reported leak as backflow was also noted at the inflation lumen.Also, the investigation is confirmed for the reported use of the expired product as the user reported the date of use was after the date of expiration.Additionally, the investigation is confirmed for the identified balloon rupture and material deformation as compound rupture and kinks were noted on the balloon.Per the product instructions for use, devices are to be used by the "use by" date.The user used an expired product.Therefore, the definitive root cause was determined to be use-related.However, the definitive root cause for the reported leak and identified rupture and kink could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The current ifu (instructions for use) states "rotate inventory so that the catheters and other dated products are used prior to the ¿use-by date¿." per the reported event details, the user attempted to use the device even after it was expired.This is outside of the indications for use per dorado ifu (baw4310900 rev.4).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20123336
Report Number2020394-2024-01368
Device Sequence Number12633177
Product Code LIT
UDI-Device Identifier00801741058714
UDI-Public(01)00801741058714(17)261101(10)93YH0012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDR4064
Device Lot Number93YH0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown